Ruptured ovarian cyst causing severe nausea.

Patient

Q: I was in the ER sat. afternoon with a Ruptured Ovarian Cyst and was released with Lor-Tab5 and Levsin. I haven't taken the Lor-Tab in over 12 hours because I know it will make the nausea worse. Also the cramps persist and I have had a headache since sat. I was referred to an OB but I was denied an appointment because they don't take medicaid and I can't pay. Should I see another DR or let it run it's course?

Doctor

A:   I realize your concern about ruptured ovarian cyst. The treatment is based on creating an anovulatory state or decreasing the stimulation of the ovaries. This is accomplished by prescribing oral contraceptives. Nausea followed by vomits might also be produced by the cyst and in my opinion you should not stop taking your medications.  Levsin would help you with your gastric symptoms as well as the pain, it is also important to be evaluated later with a Gynecologist, I would suggest you to consult another physician for this. I wish you a prompt recovery.

Related Q&A

Q: Does an ovarian cyst cause burning in lower abdomen? I have been to the ER on last Thursday because of stomach pain. ...

Q: Does an ovarian cyst cause burning in lower abdomen? I have been to the ER on last Thursday because of stomach pain. ...

Q: Is medical mariguana good for ovarian cyst

Q: I went to my pcp to get a referral to an endocrinologist because of severe cystic acne on jaw line forehead and templ...

Q: Positive pregnancy test, history of ovarian cysts and miscarriages, have type 2 diabetes and on depo provera for 5 m...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews